Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 239, NWS Shreveport, LA

May 12, 2000Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 10:02 PM CDT for Webster Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 12, 2000, 10:02 PM CDT (03:02 UTC)
Expired
May 12, 2000, 10:45 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Webster Parish, LA

What was reported inside it

TimeReportWhereRemark
May 12, 10:25 PM CDTThunderstorm Wind 55 EMinden, LANumerous trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3398 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS54 KSHV 130302
SVRSHV
LAC119-130345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WEBSTER PARISH IN LOUISIANA

* UNTIL 1045 PM CDT

* AT 1002 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER CULLEN...OR ABOUT OVER
  SPRINGHILL...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN WEBSTER PARISH IN LOUISIANA
UNTIL 1045 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:40 PM CDT, 22 minutes earlier.

Area forecast discussion, May 12, 9:40 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI MAY 12 2000

TORNADO WATCH IN EFFECT FOR NORTHEAST TEXAS THROUGH 10 PM CDT AND
SEVERE THUNDERSTORM WATCH FOR SOUTHEAST OKLAHOMA AND WESTERN
ARKANSAS UNTIL 10 PM CDT. NEW SEVERE THUNDERSTORM WATCH COVERS
NORTHWEST LOUISIANA AND SOUTHERN ARKANSAS AND EAST TEXAS. COLD FRONT
AT 900 PM EXTENDS FROM NEAR FORT SMITH TO NEAR PARIS TO NEAR DALLAS
TEXAS. TONIGHTS SOUNDING INDICATE LIS NEAR -10...A CAPE OF 4500
J/KG AND PRECIPITABLE WATER TO 1.76 INCHES. WET BULB ZERO HEIGHT IS
OVER 12KT. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL KEEP
LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THROUGH THE NEXT SEVERAL
HOURS. COLD FRONT THROUGH MOST OF FORECAST AREA BY MORNING. WILL
UPDATE ZONES AT ABOUT 10 PM CDT TO TAKE OUT WATCHES IN NORTHWEST
SECTIONS. WILL PUT NEW WATCH IN EAST TEXAS...NORTHWEST LOUISIANA AND
SOUTH ARKANSAS AREAS.

09

.SHV...NONE.

In the hours before

Local storm report, May 12, 8:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0805 PM    DE KALB                   TX   WIND DAMAGE
05/12/00   BOWIE                          TREES DOWN ACROSS FM 2735
                                          FROM LAW ENFORCEMENT

0747 PM    MOUNT PLEASANT            TX   1 INCH HAIL
05/12/00   TITUS                          FROM STORM SPOTTER

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 10:35 PM CDTSevere Thunderstorm WarningSHVCaddo55 min
May 12, 10:50 PM CDTSevere Thunderstorm WarningSHVBossier40 min
May 12, 11:13 PM CDTSevere Thunderstorm WarningSHVWebster47 min
May 13, 12:15 AM CDTSevere Thunderstorm WarningSHVLincoln60 min
May 13, 12:40 AM CDTSevere Thunderstorm WarningSHVOuachita50 min
May 13, 12:53 AM CDTSevere Thunderstorm WarningSHVSabine52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.